Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 31, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Jun 8, 2017, 6:34 AM PDT for Chelan County, Washington. It took effect at Jun 8, 2017, 8:30 PM PDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2017, 6:34 AM PDT (13:34 UTC)
- In effect from
- Jun 8, 2017, 8:30 PM PDT
- Expired
- Jun 10, 2017, 9:57 AM PDT
- In force
- 37 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chelan County, WA
The radar
The Seattle radar (KATX), 127 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stehekin River at Stehekin (STHW1). The gauge peaked at 23.60 ft at Jun 8, 2017, 9:00 PM PDT.
- Action stage
- 19.5 ft
- Minor stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12451000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
446 WGUS46 KOTX 081334 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 634 AM PDT Thu Jun 8 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County Recent warm weather together with rain expected over the next few days will cause the Stehekin River to continue to rise to above flood stage of 24 feet by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. && WAC007-090134- /O.NEW.KOTX.FL.W.0031.170609T0330Z-170610T1657Z/ /STHW1.1.ER.170609T0330Z.170609T1200Z.170610T0457Z.NO/ 634 AM PDT Thu Jun 8 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Stehekin River at Stehekin. * from this evening to Saturday morning. * At 5:30 AM Thursday the stage was 23.28 feet. * Flood stage is 24.00 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage by this evening and continue to rise to near 24.4 feet by early tomorrow. The river is forecast to fall below flood stage by early Saturday morning. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
3 follow-up statements
172 WGUS86 KOTX 082010 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 110 PM PDT Thu Jun 8 2017 ...The flood warning continues for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC007-092010- /O.EXT.KOTX.FL.W.0031.170609T0929Z-170610T1012Z/ /STHW1.1.ER.170609T0929Z.170609T1800Z.170609T2212Z.NO/ 110 PM PDT Thu Jun 8 2017 ...Flood Warning now in effect until late Friday night... The Flood Warning continues for The Stehekin River at Stehekin. * from late tonight to Friday night. * At 12:30 PM Thursday the stage was 23.16 feet. * Flood stage is 24.00 feet. * Minor flooding is forecast. * Forecast...The Stehekin River will continue to rise and will crest right at flood stage Thursday night. The river is forecast to fall below flood stage by Friday afternoon. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
936 WGUS86 KOTX 090318 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 818 PM PDT Thu Jun 8 2017 ...The flood warning continues for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. && WAC007-100318- /O.CON.KOTX.FL.W.0031.170609T0929Z-170610T1012Z/ /STHW1.1.ER.170609T0929Z.170609T1800Z.170609T2212Z.NO/ 818 PM PDT Thu Jun 8 2017 The Flood Warning continues for The Stehekin River at Stehekin. * from late tonight to late Friday night. * At 7:30 PM Thursday the stage was 23.55 feet. * Flood stage is 24.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by after midnight and continue to rise to near 24.1 feet by Friday morning. The river is forecast to fall below flood stage by Friday evening. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
134 WGUS86 KOTX 091035 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 335 AM PDT Fri Jun 9 2017 ...The flood warning is cancelled for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC007-091105- /O.CAN.KOTX.FL.W.0031.000000T0000Z-170610T0645Z/ /STHW1.1.ER.170609T1147Z.170609T1200Z.170609T1845Z.NO/ 335 AM PDT Fri Jun 9 2017 The Flood Warning is cancelled for The Stehekin River at Stehekin. * At 2:30 AM Friday the stage was 23.45 feet. * Flood stage is 24.00 feet. * Forecast...The river is forecast to continue to fall through the day. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Jun 8, 4:24 AM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 8, 4:24 AM PDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Spokane WA 424 AM PDT Thu Jun 8 2017 .SYNOPSIS... The passage of a cold front today will bring widespread showers and cooler temperatures to the Inland Northwest. Below average temperatures and scattered showers are expected Friday and Saturday. We should see a break in the showers on Sunday, but Monday has the potential for a widespread chilly rain for the Idaho Panhandle and portions of eastern Washington. && .DISCUSSION... Today through Friday night...A negatively tilted upper trough will send a mid level frontal boundary through the Inland NW today delivering much cooler temperatures...rain showers...breezy winds...and isolated thunderstorms. Elevated instability ahead of the front along with favorable diffluent flow aloft has led to the development of high based showers with a few embedded thunderstorms over NE Washington and the Idaho Panhandle. This activity is expected to continue into the morning as elevated instabilty persists. Then as the mid level front tracks through rain showers will be on the increase this morning along the East Slopes of the Cascades and Wenatchee area spreading into Eastern Washington and north Idaho in the afternoon. Afternoon instability parameters are not that impressive with CAPE of 300-600 J/KG. Still this is enough to warrant a slight chance of storms. 850mb temperatures fall from around 20C early this morning to 8-11C this afternoon behind the front. So while there are mild temperatures in many areas to start today...highs will be much cooler with upper 60s to mid 70s common. The cold advection will usher in breezy southwest winds in the Columbia Basin, Okanogan Valley, and in the mountains. For tonight the mid level front stalls from the Blue Mountains into the Central Panhandle Mountains where showers will continue while the rest of the region will see an influx of drier air aloft with diminishing showers after sunset. For Friday the region will be under the influence of a cool upper trough. A closed low off the WA/OR coast and moist SW flow ahead of it will result in the greatest focus of showers as well as possible isolated afternoon thunderstorms over the Cascades...SE Washington, and the Camas Prairie. JW Saturday and Sunday: The upper level trough for the weekend continues to trend further south. The evening runs of the GFS, ECMWF, and Canadian don't bring the main 500mb low inland until Saturday evening. The model consensus is a track through southern Oregon Saturday night into Sunday. The more southerly track means lower precipitation chances this weekend, especially Sunday. Scattered showers on Saturday look to be concentrated over the mountainous zones with the best convective signals over the high terrain of north central Washington, the Blue Mountains, and the central/southern Panhandle mountains. Weak mid and upper level flow suggests the potential for locally heavy rain and slow moving cells Saturday afternoon and evening. We will be monitoring the potential for downpours on burn scar areas. By Sunday, the focus for bands of showers will likely be over Oregon and southern Idaho. There may be enough shallow instability over the mountainous terrain for a few afternoon showers, but Sunday looks to be mainly dry for the majority of the Inland Northwest. Monday: Widespread rain will be a possibility Sun night into Mon as a 500mb low over Oregon lifts toward NW Montana. Forecasting the track of split flow lows like this one are usually tough. So far the medium range models have struggled to forecast the southward extent of this low, and we may see more changes in subsequent runs. Even though we may not be confident in the placement of a band of light to moderate rain Sunday night into Monday, this type of system has the makings of producing an "all day rain" somewhere in eastern Washington, north Idaho, or NW Montana. If this prolonged band of rain does come to fruition, daytime temperatures will likely struggle to get out of the 50s with the potential for a half inch or more of rain. Stay tuned. Someone in the Inland Northwest could get a soaker on Monday. In addition to the possibility of a chilly rain, breezy Cascade gap winds will be possible on Monday with an increasing westerly surface pressure gradient. Places like Wenatchee, Chelan, Vantage, and Waterville could experience wind gusts of 30 to 35 mph depending on the low track. /GKoch Tuesday and Wednesday: By Tuesday the low exits into Montana and and weak ridging builds in. We'll transition to a generally drier and warmer pattern with a more zonal flow. Some mountain showers are possible each day but should be scattered in nature, with drier conditions in the lower elevations. Temperatures will continue to tick up, reaching the 70s by mid-week. /bw && .AVIATION... 12Z TAFS: A mid level front will spread a band of rain showers from west to east across the region today. CIGS are expected to remain primarily VFR...although more persistent rain showers over SE Washington into this evening could moisten the boundary layer more significantly for MVFR CIGS at KPUW but confidence not high enough yet to go with this in the TAF. Isolated thunderstorms are also possible for the eastern TAF sites but with just isolated coverage did not mention in TAFS. Cold advection with this front will result in gusty SW winds for most TAF sites...except KEAT where gusty W-NW winds will develop around 01z. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 71 46 64 45 64 45 / 60 40 10 10 20 10 Coeur d'Alene 71 47 64 45 63 42 / 60 50 10 10 20 10 Pullman 69 46 62 44 60 43 / 70 70 30 30 30 10 Lewiston 75 51 67 48 67 47 / 70 80 40 50 40 20 Colville 73 47 66 45 66 44 / 60 40 20 20 40 30 Sandpoint 72 45 64 42 62 40 / 60 60 20 20 20 10 Kellogg 73 45 61 43 60 41 / 60 70 40 40 40 10 Moses Lake 75 46 70 46 70 46 / 60 10 10 10 10 10 Wenatchee 71 48 68 47 69 48 / 70 20 40 40 30 20 Omak 73 46 69 45 68 46 / 70 30 20 30 40 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 8, 5:31 AM PDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 531 AM PDT Thu Jun 8 2017 IDZ001>004-026-027-WAZ031>038-041>044-091245- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 531 AM PDT Thu Jun 8 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.